What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 6, 2:52 PM EST, 57 minutes earlier.
Area forecast discussion, Jun 6, 2:52 PM EST, 57 minutes before
Area Forecast Discussion
National Weather Service Miami FL
352 PM EDT Wed Jun 6 2018
.DISCUSSION...
REST OF TODAY AND TONIGHT: Scattered to numerous thunderstorms this
afternoon into the evening across the Lake Okeechobee and east
coast regions. Cooler air aloft today compared to yesterday will
allow for some of the stronger convection to be capable of
producing strong downburst winds and small hail. Convection will
continue throughout the afternoon and evening tapering off after
sunset.
SHORT TERM (Thursday Through Saturday): An upper level low situated
in the northeastern Gulf will drive our weather pattern the next
couple of days as it meanders just to the west of the peninsula.
This will allow cooler temperatures aloft, steep lapse rates and
increase in moisture. Therefore, the next few days we will see an
increase in convective coverage across the area with a favorable
environment for stronger thunderstorms to produce strong
downburst and small hail each afternoon and evening.
LONG TERM (Early Next Week): The upper level low across the
northeastern Gulf will gradually weaken as the western Atlantic
ridge will work its way into the region. This will bring light flow
across the area. Mid-levels will warm and a return to more
typical climo weather pattern across the area. Scattered showers
and storms developing along the seabreezes each afternoon
and concentrating over the interior and Lake Okeechobee regions.
Daily maxima and minima temperatures will be around normal in the
extended forecast period.
&&
.MARINE...
MARINE: South-southwest winds around 10 to 15kts the rest of
today. Tomorrow winds will shift to be out of the south-south east
becoming southeast this weekend around 10kts. Seas will be 3 feet
or less through the weekend. Scattered to numerous storms moving
offshore the rest of today and Thursday in the Atlantic waters.
The rest of the week storms will focus over the interior and Lake
Okeechobee.
&&
.AVIATION...
VFR conditions should prevail, but scattered to numerous
thunderstorms are expected today across eastern terminals, where
brief but possibly significant restrictions are likely. Where rain
chances are higher, have TEMPO TSRA group at PBI from 20-24z. TMB
and possibly MIA may remain SW of greatest thunderstorm coverage,
and APF will remain dry. Generally SW wind 10 KT expected today,
but Atlantic sea breeze may penetrate PBI/FLL/MIA bringing a
several hour period of SSE winds at 10 to 15 KT. Light wind
tonight, then SW at 10 KT Thursday morning. After this evening,
showers will likely hold off eastern terminals until Thursday
afternoon, but Naples could see some showers Thursday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 73 90 75 90 / 40 70 50 50
Fort Lauderdale 77 90 76 89 / 30 60 40 50
Miami 76 92 76 90 / 20 70 40 50
Naples 77 90 76 90 / 10 50 10 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
DISCUSSION...33/Kelly
MARINE...33/Kelly
AVIATION...23/SK
Hazardous weather outlook, Jun 6, 10:40 AM EST, 5 hours 9 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1140 AM EDT Wed Jun 6 2018
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
070345-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1140 AM EDT Wed Jun 6 2018
...ISOLATED STRONG THUNDERSTORMS EASTERN AREAS AND AROUND THE LAKE...
...WATERSPOUTS POSSIBLE LAKE OKEECHOBEE AND NEARSHORE ATLANTIC...
This hazardous weather outlook is for South Florida.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Thunderstorms: Scattered to numerous thunderstorms are expected this
afternoon and evening, mainly away from the Gulf Coast. The primary
threat is cloud to ground lightning, but isolated strong
thunderstorms will be capable of producing high winds and hail.
Waterspouts: Thunderstorms could produce waterspouts on Lake
Okeechobee and nearshore Atlantic waters this afternoon and evening.
Wind: The strongest thunderstorms today over northern and eastern
areas will be capable of producing wind gusts to 55 mph.
Hail: Small hail is possible in the strongest thunderstorms today,
generally over the east coast urban areas as well as near Lake
Okeechobee.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
Scattered thunderstorms are expected each day, mainly during the
afternoons. The focus will be toward the east coast Thursday, then
over the interior Friday into early next week. The primary threat
will be lightning, although gusty winds and locally heavy rain are
also possible.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind and hail.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 6, 2:33 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Miami FL
333 PM EDT WED JUN 6 2018
FLZ067-068-168-062000-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
333 PM EDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 400 PM EDT...
* At 333 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Palm Beach Gardens, moving
northeast at 30 mph.
* Small hail, funnel clouds, and wind gusts of 50 to 55 mph will be
possible with this storm.
* Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach,
Tequesta, Juno Beach, North Palm Beach, Lake Park, Juno Ridge, Fau
North Campus, Philo Farms, Limestone Creek and Jupiter Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2681 8003 2677 8015 2692 8025 2696 8019
2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 1933Z 241DEG 25KT 2689 8013
RAGSpecial weather statement, Jun 6, 2:54 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Miami FL
354 PM EDT WED JUN 6 2018
FLZ073-074-173-174-062045-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
354 PM EDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MIAMI-DADE COUNTY UNTIL
445 PM EDT...
* At 353 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Miami
Beach to 8 miles east of Black Point. Movement was east at 10 mph.
* Dime size hail, funnel clouds, and wind gusts up to 50 mph will be
possible with these storms.
* Locations impacted include...
Miami, Hialeah, Miramar, Miami Beach, Homestead, Coral Gables, Key
Biscayne, South Miami, Surfside, Homestead Miami Speedway, Black
Point, Miami Gardens, The Redland, Virginia Key, Kendall, North
Miami, Doral, North Miami Beach, Aventura and Miami Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2565 8008 2560 8013 2553 8009 2542 8013
2545 8054 2596 8033 2596 8030 2597 8029
2597 8010 2600 8004 2582 8004
TIME...MOT...LOC 1953Z 257DEG 8KT 2583 8013 2551 8018
RAGLocal storm report, Jun 6, 3:42 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
442 PM EDT WED JUN 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM MARINE TSTM WIND 11 SE BRIGHTON SEMINOLE 26.96N 80.94W
06/06/2018 M39 MPH AMZ610 FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST AT MESONET SITE
L005
0330 PM MARINE TSTM WIND 6 E BUCKHEAD RIDGE 27.14N 80.79W
06/06/2018 M43 MPH AMZ610 FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 43 MPH AT
MESONET SITE L001 OVER LAKE OKEECHOBEE.
0339 PM MARINE TSTM WIND 1 NNE JUNO BEACH 26.89N 80.05W
06/06/2018 M41 MPH AMZ650 FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 41 MPH AT THE
WXFLOW SITE XJUP.
0341 PM MARINE TSTM WIND 4 SE JUPITER 26.89N 80.05W
06/06/2018 M42 MPH AMZ650 FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 42 MPH AT THE
WXFLOW SITE XOAK.
0400 PM MARINE TSTM WIND 8 SSE KEY BISCAYNE 25.59N 80.10W
06/06/2018 M40 MPH AMZ651 FL C-MAN STATION
A THUNDERSTORM PRODUCED A WIND GUST OF 40 MPH AT FOWEY
ROCKS. THIS SITE IS ELEVATED AT 144 FEET.
&&
EVENT NUMBER MFL1800168
EVENT NUMBER MFL1800169
EVENT NUMBER MFL1800170
EVENT NUMBER MFL1800171
EVENT NUMBER MFL1800172
CWCSpecial weather statement, Jun 6, 3:45 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Miami FL
445 PM EDT WED JUN 6 2018
FLZ067-068-071-072-168-172-062130-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
445 PM EDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN
PALM BEACH COUNTIES UNTIL 530 PM EDT...
* At 445 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Parkland, or near Coral
Springs, moving east at 15 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph will be
possible with this storm.
* Locations impacted include...
Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach, Delray
Beach, Tamarac, Margate, Lighthouse Point, Highland Beach, Coconut
Creek, North Lauderdale, Parkland, Hillsboro Beach, Mission Bay,
Boca Pointe, Boca Del Mar, Hamptons At Boca Raton, Whisper Walk,
Godfrey Road and Kings Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2621 8028 2639 8031 2649 7994 2622 7989
TIME...MOT...LOC 2045Z 260DEG 14KT 2631 8022
RAG